Alert archive / Oregon / Red Flag Warnings in 2017
Red Flag Warning 23, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Sep 1, 2017, 2:49 PM PDT. It took effect at Sep 2, 2017, 12:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2017, 2:49 PM PDT (21:49 UTC)
- In effect from
- Sep 2, 2017, 12:00 PM PDT
- Expired
- Sep 2, 2017, 10:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
493 WWUS86 KPDT 012149 CCA RFWPDT URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Pendleton OR 249 PM PDT Fri Sep 1 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT SATURDAY FOR VERY HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 611 AND 640.... ORZ611-640-021800- /O.UPG.KPDT.FW.A.0010.170902T1900Z-170903T0500Z/ /O.NEW.KPDT.FW.W.0023.170902T1900Z-170903T0500Z/ Deschutes National Forest - minus Sisters Ranger District- Central Mountains of Oregon- 249 PM PDT Fri Sep 1 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT SATURDAY FOR VERY HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 611 AND 640... The National Weather Service in Pendleton has issued a Red Flag Warning, which is in effect from noon to 10 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Oregon...Fire weather zones 611 and 640. * TIMING...Saturday afternoon and evening. * HAINES...5/6. * HUMIDITY...Minimums of 5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
498 WWUS86 KPDT 021212 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 512 AM PDT Sat Sep 2 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM PDT TODAY FOR VERY HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 611 AND 640.... ORZ611-640-022230- /O.CON.KPDT.FW.W.0023.170902T1900Z-170903T0500Z/ Deschutes National Forest - minus Sisters Ranger District- Central Mountains of Oregon- 512 AM PDT Sat Sep 2 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING FOR VERY HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 611 AND 640... * AFFECTED AREA...In Oregon...Fire weather zones 611 and 640. * TIMING...This afternoon and evening. * HAINES...5/6. * HUMIDITY...Minimums of 5 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
172 WWUS86 KPDT 022026 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 126 PM PDT Sat Sep 2 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR VERY HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 611 AND 640... ORZ611-640-030500- /O.CON.KPDT.FW.W.0023.000000T0000Z-170903T0500Z/ Deschutes National Forest - minus Sisters Ranger District- Central Mountains of Oregon- 126 PM PDT Sat Sep 2 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR VERY HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 611 AND 640... * AFFECTED AREA...In Oregon...Fire weather zones 611 and 640. * TIMING...Through this evening. * HAINES...5-6 (moderate to high) * HUMIDITY...Minimums of 7 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and hot temperatures can contribute to extreme fire behavior. && $$
972 WWUS86 KPDT 030440 RFWPDT URGENT - FIRE WEATHER MESSAGE National Weather Service Pendleton OR 940 PM PDT Sat Sep 2 2017 ORZ611-640-030545- /O.EXP.KPDT.FW.W.0023.000000T0000Z-170903T0500Z/ Deschutes National Forest - minus Sisters Ranger District- Central Mountains of Oregon- 940 PM PDT Sat Sep 2 2017 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR VERY HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONES 611 AND 640... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Sep 1, 2:45 PM PDT, 4 minutes earlier.
Area forecast discussion, Sep 1, 2:45 PM PDT, 4 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
245 PM PDT Fri Sep 1 2017
.SHORT TERM...Tonight through Monday...A large ridge of high
pressure will move over the region tonight and remain in control of
our weather pattern through most of the short term period. This
ridge will allow for mainly clear skies, except for areas of
smoke/haze...which are forecast to expand in coverage over the
weekend. Air Quality Alerts are in effect for all of our southern
Washington counties through noon Wednesday...and for Deschutes,
Jefferson and Crook Counties in Central Oregon until noon Tuesday.
Otherwise, the above mentioned ridge will allow temperatures to warm
significantly, potentially reaching record levels over the weekend.
Please see the climate section below for more details on these
records. With the heat expected to expand and intensify, along with
the fact that it is the holiday weekend, decided to go ahead and
issue a heat advisory for the Columbia Gorge, Lower Columbia Basin
and the Yakima Valley from noon Saturday through 8 PM Monday. High
temperatures will be 100-105 Saturday and Sunday in the lower
elevations with 90s in the mountains. Temperatures are expected to
cool off during the overnight and early morning hours...with lows in
the 50s to lower 60s most areas. By Monday afternoon, some high
based moisture and instability begins to move into our area from the
south, on the west side of the upper ridge. This should at least
bring some bkn cirrus to the western half of the CWA, along with
some high based cumulus development. Also added in a slight chance
for a late day shower or t'storm over the East Slopes of the Oregon
Cascades, south of Mt Jefferson based on this increasing moisture
and instability. High temps will be 15-20 degrees above average on
Monday. Reaching 97-102 in the valleys/basins...with upper 80s to
mid-90s mountains. North winds increase slightly Monday afternoon,
up to 15 mph. 77
.LONG TERM...Monday night through Friday. Strong upper level ridge
centered over the region Tuesday with low pressure and associated
moisture moving northward along the California and Oregon coast.
Will likely have some mid and high level clouds overspreading the
forecast area. Main concern will be location of thunderstorms. For
now have kept a slight chance along the central Oregon Cascades.
Not much change to the pattern for Wednesday as the ridge axis
remains centered over the region. This will keep much of the
moisture to our west. Another partly cloudy day with a slight chance
of thunderstorms over the Oregon Cascades. High temperatures in the
90s. For Thursday and Friday the ridge moves a little eastward with
the low just off the Oregon coast. This would allow more clouds into
the forecast area with a better chance of thunderstorms along the
Cascades into central Oregon. Temperatures should be several degrees
cooler these days. 94
&&
.AVIATION...00z Tafs. Clear skies over the taf sites for the next
24 hours. Smoke and haze will be increasing especially at rdm bdn
ykm. This will likely cause visibility reductions into the 4-6sm
range at times. Other locations may start to have elevated smoke
layers. Winds 5-10kt. 94
&&
.FIRE WEATHER...Very hot, dry and unstable conditions will develop
this weekend as a strong ridge of high pressure develops over the
Pacific Northwest. These conditions will lead to Haines Index values
of 5 and 6 over portions of Central Oregon saturday afternoon and
evening. Combined with very low humidities of 5 to 15 percent, this
will create conditions that will lead to rapid and vigorous fire
growth in fire weather zones 611 and 640. A Red Flag Warnings has
been issued for those zones for Saturday afternoon and evening.
Conditions will be somewhat improved on Sunday but fire danger will
still be elevated. Perry
&&
.CLIMATE...Temperatures will approach record highs on Saturday. The
forecast high Saturday at the Pendleton Airport is 101 degrees, the
record high for that date is also 101 degrees, set in 1950. The
forecast high Saturday in Yakima is 102 degrees, the record high for
that date is 98 degrees set in 1998. The forecast high Saturday in
Redmond is 103 degrees, the record high for that date is 105
degrees, set in 1998. The forecast high Saturday in The Dalles is
104 degrees, the record high for that date is also 104 degrees, set
in 1950. The forecast high in Kennewick is 100 degrees, the record
high for that date is also 100 degrees, set in 1987. The forecast
high Saturday in Bend is 99 degrees, the record high for that date
is 100 degrees in 1998.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 61 99 64 101 / 0 0 0 0
ALW 64 99 69 101 / 0 0 0 0
PSC 55 100 58 102 / 0 0 0 0
YKM 56 102 60 103 / 0 0 0 0
HRI 56 102 60 103 / 0 0 0 0
ELN 54 102 58 102 / 0 0 0 0
RDM 49 103 54 101 / 0 0 0 0
LGD 46 99 51 100 / 0 0 0 0
GCD 53 102 59 101 / 0 0 0 0
DLS 60 104 65 103 / 0 0 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning from noon Saturday through 10 PM PDT Saturday for
ORZ611-640.
Heat Advisory from noon Saturday to 8 PM PDT Monday for ORZ041-
044.
WA...Heat Advisory from noon Saturday to 8 PM PDT Monday for WAZ024-
027-028.
&&
77/94/94/83/77The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:17 PM PDT | Heat Advisory | PDT | Gilliam, Morrow, Sherman, Umatilla, Wasco | 67 hr |
Nearby
Red Flag Warnings in Oregon, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.